Jump to content

usmc_chris

Members
  • Content Count

    82
  • Joined

  • Last visited

  • Days Won

    4

usmc_chris last won the day on June 27 2011

usmc_chris had the most liked content!

Community Reputation

16 Neutral

2 Followers

Profile Information

  • Gender
    Male
  • Location
    Northeast USA

Previous Fields

  • Occupation
    Paramedic
  1. Hello, Posting the follow up now. He was transported to the Level III trauma / PCI center. My system places great emphasis on customer service / destination requests, the transport time difference between the two facilities was minimal, and the facility he was transported to should have been able to handle the patient's condition. The final ECG printed as he was taken into the ER is attached. Upon arrival at the hospital RSI is performed, pressors are finally successfully hung, and the patient is sent to CT. Cerebral hemorrhage and cervical spinal compromise are ruled out with C
  2. Gag reflex intact. You are able to assist ventilations; his SpO2 returns to normal. You now arrive at the hospital.
  3. You were unable to get the Levophed flowing prior to the seizure (crappy roads). Midazolam is administered (he received 2.5mg IVP) Heart rate is in the 80's again, pulses still present however breathing is now ineffective post-midazolam. You're about 2 minutes out.
  4. Two short strips are attached. http://www.emtcity.com/gallery/image/892-/
  5. At this point the patient is unable to provide any additional history. The patient and his family indicated that his only known medical history was hypertension. Anything is possible, but nothing else is suspected in his history.
  6. You're about 4 minutes out. His heart rate returns to about 86bpm and he starts seizing again.
  7. Exactly. They won't send him to the cath lab until they have ruled out intracranial hemorrhage. Meanwhile, as you're mixing up your drip the patients pulse rate drops to about 40. It still appears to be sinus in nature, however QRS complexes are beginning to widen. He still has a weak but palpable carotid pulse corresponding to the monitor. His Mentation also declines, he becomes nonverbal and withdraws to painful stimuli.
  8. You normally carry Dopamine however due to shortages you have Levophed today. I suppose Epinephrine could theoretically be an option with online consult but it's not in your protocols. Only history is HTN, no previous cardiac issues.
  9. You place pads and tell your partner to head to the hospital. You glance out the door to take some help and the big red truck has disappeared - you're on your own. 500cc bolus is given with no improvement. Pt is placed on supplemental O2 and noninvasive ETCO2 monitoring. Lung sounds clear. You are having difficulty auscultating heart tones over the road noise. Mentation remails about the same. Mom is left behind and the patient isn't arguing about destination. Latest vital signs: BP 64/40 P 90 sinus w/ PVC's R 36 / irregular ETCO2 30 mmHg SpO2 94% on 4L via NC Cath lab is activat
  10. The dizziness began during the service, towards the end, no more than 20 minutes before the collapse, however became much worse when attempting to walk outside, precipitating his collapse. He has otherwise been healthy with no recent illness. He is normally lucid with clear speech, however currently is speaking very softly and slowly, but is aware he is in the ambulance and that he was at church. He also knows his name, date of birth, and that is Sunday. He is very sleepy and but responsive to verbal stimuli, and will wake when you call his name. This was approximate mental status during th
  11. Pt is stripped to the waist, placed in a c-collar, and full spinal precautions are taken. During this you manage to place one 16ga IV, saline lock, in the pt's right AC. Pt is subsequently moved to the ambulance. Pt is now conscious but remains lethargic, is responsive to verbal stimuli but seems to be oriented. Pt c/o dizziness but denies other complaints including chest discomfort or shortness of breath. GCS - 14 (3/5/6) BP - 72/54 P - 100 R - 32 / irregular and shallow SpO2 - 90% RA You place the patient on the cardiac monitor. Rhythm shows a regular sinus rhythm with a
  12. And now to bring the thread back on topic. Sorry it took me so long to respond; I was in the field for drill weekend (and I thought the stupid thing would email me if there were any replies) You grab your equipment and approach the patient on the side walk. As you approach, you notice that the fire department (BLS first response) has arrived but are standing around the patient with confused looks on their faces, looking to you for instruction, and nothing has yet been done. The patient's mother is at his side, generally in the way, yelling at you to do something and that she's a nurse.
  13. Hello, I haven't posted in a while, but I have an interesting case to run through the scenarios forums. So here goes. You work for a busy urban service. You are working on a Medic/EMT truck. At approximately 12:30pm you are dispatched with the fire department BLS first response for a report of a 40 y/o male c/o dizziness who has fallen at church. While enroute the call is re-coded as a syncope/unconscious instead of a fall, but no further information is provided by dispatch. Your scenario begins as you arrive on scene, you arrive within approximately 6 minutes of the initial
  14. 2 things I'd really like to know before giving ANY pharmaceutical or electrical treatment, unless the pt is decompensating rapidly - BG and what he 12-lead looks like. Your partner can hook up the 12-lead while you go for the line. Is there any history of renal failure or diabetes? When you factor in the possibility of electrolyte imbalances, especially hyperkalemia, I've seen sinus tachycardia that looked an awful lot like VT in one lead only - the P wave unidentifiable in the downslope of the T wave in an isolated lead.
×
×
  • Create New...